Following are men’s reports of symptoms they attributed to finasteride. Reports to FDA were obtained by Freedom of Information Act (FOIA) request.
Took finasteride (propecia) 1mg daily for about 9 months. For the last couple of month I developed erectile dysfunction so I stopped taking finasteride. I’m now 3 months without finasteride and symptoms have significantly worsened compared to any point on the drug. This no longer just includes ED but loss of libido, penile shrinkage, cold penis, reduced ejaculate volume and force.Report to FDA Adverse Event Reporting System (FAERS). Case ID *****758, received 26 Aug 2019
I took oral finasteride (1mg/day) for male pattern baldness for approximately three months in duration. What followed was a nightmare, I became depressed/suicidal, lost all interest in sex, experienced severe lethargy, difficulty accessing my mental faculties, degradation in muscle tone, etc. This all occuring without a previous history of mental or physical illness.Report to FDA Adverse Event Reporting System (FAERS). Case ID ***093, received 30 May 2019
I took 1 mg finasteride for three weeks. I came down with extreme fatigue, erectile dysfunction, libido loss, watery ejaculate, depression, and sore muscles. It’s been two and a half years and I still have loss of libido and erectile dysfunction. I’m still fatigued as well.Report to FDA Adverse Event Reporting System (FAERS). Case ID ***170, received 9 Jul 2019
Previously 100% healthy 28 year old male. Took medication called Propecia for 2 months and experience ED, sexual dysfunction, nausea, dizziness, fatigue while on medicine. Stopped medicine. Felt normal for the next 3 weeks. Then body crashed. Developed severe ED, penile pain and loss of sensitivity, no libido, loss of lean muscle, muscle weakness, fatigue, central weight gain, vision abnormalities, cognitive dysfunction, dizzyness/nausea, disorientation, depression, anxiety/panic, suicidal ideation. Have been left essentially disabled with little to no improvement other than some stabilization of the mental health symptoms.Report to FDA Adverse Event Reporting System (FAERS). Case ID ***922, received 28 Feb 2019
Physically, I have no sexual drive [or] physical effects to my genitals. Mentally, I can’t focus or concentrate… I’ve always loved my job, but now I can’t do the job the way I used to.Report to FDA Adverse Event Reporting System (FAERS). Case ID ***332, received 14 Feb 2019
Took finasteride…for the month of February 2019 and experienced a complete elimination of sex drive (no interest in having sex at any point). 9 months later, no improvement or signs of improvement of any kind have occurred. Reporting this because the perception of risks associated with this drug may be lower than they actually are due to failure to report such symptoms.Report to FDA Adverse Event Reporting System (FAERS). Case ID ***868, received 24 Oct 2019
Find more reports in the post category Firsthand experiences.